Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Numerical evaluation of Cauchy principal value integrals with singular integrands


Author: Philip Rabinowitz
Journal: Math. Comp. 55 (1990), 265-275
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1990-1023768-4
MathSciNet review: 1023768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Convergence results are proved for sequences of interpolatory integration rules for Cauchy principal value integrals of the form

$\displaystyle \oint k(x)(f(x)/(x - \lambda ))\,dx,\quad - 1 < \lambda < 1,$

when $ f(x)$ is singular at a point $ \xi \ne \lambda $ and the singularity is ignored or avoided.

References [Enhancements On Off] (What's this?)

  • [1] G. Criscuolo and G. Mastroianni, On the convergence of an interpolatory product rule for evaluating Cauchy principal value integrals, Math. Comp. 48 (1987), 725-735. MR 878702 (88m:65038)
  • [2] G. Criscuolo, G. Mastroianni, and P. Nevai, Associated generalized Jacobi functions and polynomials (submitted).
  • [3] G. Monegato, The numerical evaluation of one-dimensional Cauchy principal value integrals, Computing 29 (1982), 337-354. MR 684742 (84c:65044)
  • [4] P. Nevai, Orthogonal polynomials, Mem. Amer. Math. Soc. No. 213 (1979). MR 519926 (80k:42025)
  • [5] P. Nevai and P. Vértesi, Mean convergence of Hermite-Fejér interpolation, J. Math. Anal. Appl. 105 (1985), 26-58. MR 773571 (86h:41004)
  • [6] P. Rabinowitz, Some practical aspects in the numerical evaluation of Cauchy principal value integrals, Internat. J. Comput. Math. 20 (1986), 283-298.
  • [7] -, Rates of convergence of Gauss, Lobatto, and Radau integration rules for singular integrands, Math. Comp. 47 (1986), 625-638. MR 856707 (87j:65030)
  • [8] -, Numerical integration in the presence of an interior singularity, J. Comput. Appl. Math. 17 (1987), 31-41. MR 884259 (88e:65022)
  • [9] -, On an interpolatory product rule for evaluating Cauchy principal value integrals, BIT 29 (1989), 347-355. MR 997540 (90e:65023)
  • [10] P. Rabinowitz and I. H. Sloan, Product integration in the presence of a singularity, SIAM J. Numer. Anal. 21 (1984), 149-166. MR 731219 (85c:65023)
  • [11] P. Rabinowitz and W. E. Smith, Interpolatory product integration for Riemann-integrable functions, J. Austral. Math. Soc. Ser. B 29 (1987), 195-202. MR 905804 (89b:65059)
  • [12] I. H. Sloan and W. E. Smith, Properties of interpolatory product integration rules, SIAM J. Numer. Anal. 19 (1982), 427-442. MR 650061 (83e:41032)
  • [13] W. E. Smith and I. H. Sloan, Product-integration rules based on the zeros of Jacobi polynomials, SIAM J. Numer. Anal. 17 (1980), 1-13. MR 559455 (81h:65018)
  • [14] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1959.
  • [15] P. Vértesi, Remarks on convergence of Gaussian quadrature for singular integrals, Acta Math. Hungar. 53 (1989), 399-405. MR 1014923 (90m:65056)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1990-1023768-4
Keywords: Cauchy principal value integrals, interpolatory integration rules, product integration rules, singular integrands, generalized smooth Jacobi weight
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society